Aa
A
A
A
Close
Alopecia Community
1.04k Members
Avatar universal

What is causing my rapid hair loss post PRP scalp injections?

Hello.  I relocated overseas for a few years, where the water is much worse than back home.  I noticed that my hair started to fall out more than it normally did (in fact it wasn't falling out at all back home when I was on one particular DHT blocker).  I could see the damage being done while overseas.  So I decided to check out PRP (platelet rich plasma).  First I went to the clinic where the clinician did PRP needling.  I didn't notice improvement and my hair continued to worsen.  Then I went back to the same clinic, same clinician and she did scalp injections, maybe poked me 40 to 50 times.  I stayed out of the sun that day and probably for the next few weeks, although I think she only told me it had to be that one day.  Three weeks later I have a day out and about and it was sunny, and then boom for every day since then (now about 8 months) my hair is just falling out like mad.  Back home on that DHT blocker I had zero hairs fall out, and before the blocker maybe 2 or 3.  Post PRP treatment, everyday maybe 50 hairs are falling out, maybe more than that.  Actually probably 30 to 50 per shower.  I feel sort of pulsing and almost pain under the skin at times, which I've never had before the PRP injections.  And just a weird feeling on the scalp, as well as itching.  

I don't know what to do, and this is depressing.  I've experienced about 6 years worth of hair loss in 1 year (and it's still falling out).  I can accept hair loss if it's gradual, over time, as I age.  Where you barely notice unless you look at a 10 year old photo.  But to age that much in such a short time, really changes your life.  It's changed mine.  I'm not that old, but I sure look a lot older than I did just a handful of months ago, let alone a couple years ago.

I have that little island at the front now, of hair, with a moat of baldness.  I never had that before.  It's ruined my front hairline (also have the balding spot in the back).  And the thing is, if it would just stop, maybe I can try to live with what I have left, do what I can, make the best of it, but it's still falling out at such a rapid pace, where I don't see some friends for a couple months, then see them, and they notice a change.  It's falling out way too fast.

If I could understand WHY, maybe I could try to figure out how to address it.  Why would PRP injections cause this?  

Thank you
0 Responses
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions